Alert archive / Nebraska / Red Flag Warnings in 2011

Red Flag Warning 8, NWS Hastings, NE

May 9, 201124 counties in Nebraska

NWS Hastings, NE issued this red flag warning at May 9, 2011, 3:52 AM CDT for 24 counties in Nebraska. It took effect at May 9, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2011, 3:52 AM CDT (08:52 UTC)
In effect from
May 9, 2011, 12:00 PM CDT
Expired
May 9, 2011, 9:02 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE
All 24 counties

Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
3066 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS83 KGID 090852
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
352 AM CDT MON MAY 9 2011

NEZ060-061-072>074-082>084-092100-
/O.NEW.KGID.FW.W.0008.110509T1700Z-110510T0200Z/
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
352 AM CDT MON MAY 9 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
060...061...072...073...074...082...083 AND 084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...
  FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 
  GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 
  KEARNEY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN.

* SOUTH WINDS WILL GUST TO AROUND 25 MPH AT TIMES THIS AFTERNOON
  INTO EARLY THIS EVENING.

* THE RELATIVE HUMIDITY VALUES WILL FALL INTO THE 10 TO 20 PERCENT
  RANGE AS DRIER AIR WORKS INTO THE AREA THIS AFTERNOON.

* THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY
  VALUES...AND FAVORABLE FUELS WILL RESULT IN EXPLOSIVE FIRE GROWTH
  CONDITIONS SHOULD FIRES OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WESELY
2 follow-up statements
753 
WWUS83 KGID 091852
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
152 PM CDT MON MAY 9 2011

NEZ039>041-046>049-062>064-075>077-085>087-100200-
/O.EXA.KGID.FW.W.0008.000000T0000Z-110510T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
152 PM CDT MON MAY 9 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 039...040...
041...046...047...048...049...062...063...064...075...076...077...
085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE
  WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE
  WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE
  WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE
  WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 075 ADAMS...FIRE
  WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE
  WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS...FIRE
  WEATHER ZONE 087 THAYER.

* SOUTH TO SOUTHWEST WINDS WILL GUST BETWEEN 25 AND 35 MPH THIS
  AFTERNOON AND EARLY THIS EVENING.

* LOW RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 AND 20 PERCENT
  THIS AFTERNOON AND EARLY EVENING.

* THE COMBINATION OF THE GUSTY WINDS...LOW RELATIVE HUMIDITY 
  VALUES...AND FAVORABLE FUELS WILL RESULT IN EXPLOSIVE FIRE 
  GROWTHCONDITIONS SHOULD FIRES OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ060-061-072>074-082>084-100200-
/O.CON.KGID.FW.W.0008.000000T0000Z-110510T0200Z/
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
152 PM CDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 060...
061...072...073...074...082...083 AND 084...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...
  FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 
  GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 
  KEARNEY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN. 

* SOUTH TO SOUTHWEST WINDS WILL GUST BETWEEN 25 AND 35 MPH THIS
  AFTERNOON AND EARLY THIS EVENING.

* LOW RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 AND 20 PERCENT
  THIS AFTERNOON AND EARLY EVENING.

* THE COMBINATION OF THE GUSTY WINDS...LOW RELATIVE HUMIDITY 
  VALUES...AND FAVORABLE FUELS WILL RESULT IN EXPLOSIVE FIRE 
  GROWTHCONDITIONS SHOULD FIRES OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
217 
WWUS83 KGID 100202
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
902 PM CDT MON MAY 9 2011

...THE RED FLAG WARNING FOR SOUTH CENTRAL NEBRASKA HAS BEEN
CANCELLED...

NEZ039>041-046>049-060>064-072>077-082>087-100315-
/O.CAN.KGID.FW.W.0008.000000T0000Z-110510T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
902 PM CDT MON MAY 9 2011

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...
062...063...064...075...076...077... 085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE BEGUN TO DIMINISH ACROSS SOUTH CENTRAL NEBRASKA THIS
EVENING AND RELATIVE HUMIDITIES ARE BEGINNING TO SLOWLY RECOVER
FROM THIS AFTERNOONS CRITICAL LEVELS. FOR THESE REASONS...THE RED
FLAG WARNING HAS BEEN CANCELLED. 

$$

ROSSI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at May 8, 11:51 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, May 8, 11:51 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1151 PM CDT SUN MAY 8 2011

.AVIATION...06Z KGRI TAF. SOME OF THE FORECAST MODELS ARE SHOWING
THE POSSIBILITY OF LOW CLOUDS MOVING IN FROM THE SOUTHEAST AND
THERE IS CURRENTLY A GROWING PATCH OF LOW CLOUDS OVER NORTHEAST
KANSAS. HOWEVER...FORECAST MODELS HAVE BEEN OVERDOING THE LOW
LEVEL RH FIELDS RECENTLY AND WILL KEEP THE SKIES CLEAR FOR
NOW...WHILE KEEPING A CLOSE EYE ON SATELLITE IMAGERY SHOULD LOW
CLOUDS APPROACH THE AREA. SOUTHEAST WINDS TONIGHT WILL BECOME MORE
SOUTHERLY TOMORROW AND REMAIN BREEZY.

&&

.PREV DISCUSSION... /ISSUED 921 PM CDT SUN MAY 8 2011/

UPDATE...SENT AN UPDATE TO THE FORECAST TO REMOVE THUNDERSTORMS
FOR THE REMAINDER OF THE EVENING ACROSS THE LOCAL AREA AS ANY
ADDITIONAL DEVELOPMENT DURING THE LATE EVENING AND OVERNIGHT HOURS
IS EXPECTED TO REMAIN TO OUR NORTH. THE CAP THIS
AFTERNOON/EVENING PROVED TOO STRONG TO ALLOW THUNDERSTORMS TO
DEVELOP ACROSS THE LOCAL AREA...AND WITH THE SUN NOW SET...AND
BEST FORCING FROM LLJ OVERNIGHT EXPECTED TO BE TO OUR NORTH AND
EAST...FELT CONFIDENT ENOUGH TO REMOVE ALL REMAINING SHOWER AND
THUNDERSTORM ACTIVITY. NO OTHER CHANGES NECESSARY AT THIS TIME.

.PREV DISCUSSION... /ISSUED 346 PM CDT SUN MAY 8 2011/

SHORT TERM...THROUGH 12Z TUESDAY. THE ULTIMATE CHALLENGE INVOLVES
THE POTENTIAL/ OR LACK THEREOF/ FOR STRONG TO SEVERE CONVECTION
DURING THE NEXT 9-12 HOURS OR SO. THE SECOND CONCERN INVOLVES FIRE
WEATHER ISSUES ON MONDAY MAINLY ACROSS THE SOUTHERN 1/3 OF THE
CWA.

AT 20Z...OBJECTIVE SFC ANALYSIS INDICATED AN ELONGATED 996MB LOW
PRESSURE AREA/LEE TROUGH ACROSS THE HIGH PLAINS...WITH A TIGHTENED
PRESSURE GRADIENT RESULTING IN GUSTY SOUTH/SOUTHEAST BREEZES
ACROSS NEARLY THE ENTIRE CWA...WITH SUSTAINED SPEEDS COMMONLY
20-25 MPH AND GUSTS OCCASIONALLY 35-40 MPH. A FEW SITES HAVE
BRIEFLY FLIRTED WITH WIND ADVISORY CRITERIA...BUT MOST SITES ARE
HOLDING SEVERAL MPH BELOW. TEMPERATURE WISE...READINGS IN MOST
SPOTS ARE EXCEEDING ORIGINAL FCST VALUES BY AT LEAST A FEW
DEGREES...WITH WIDESPREAD SUNSHINE RESULTING IN MID-UPPER 80S IN
MOST NEB COUNTIES...AND LOW 90S INTO NORTH CENTRAL KS. SURFACE
DEWPOINTS HAVE SHOWN AN IMPRESSIVE RISE OVER THE LAST 24
HOURS...AS MODELS HAVE A DECENT HANDLE ON THEM FOR A CHANGE...WITH
LOWER 60S COMMON ACROSS MOST OF THE CWA. ALOFT...WATER VAPOR
IMAGERY AND SHORT TERM MODEL DATA INDICATES BROAD SOUTHWEST FLOW
ALOFT ACROSS THE PLAINS...AS A CLOSED H5 LOW OVER WA/OR CONTINUES
TO ANCHOR A DEVELOPING LARGE SCALE WESTERN CONUS TROUGH. WHILE THE
MAIN CORE OF JET ENERGY REMAINS WELL OFF TO THE
WEST...SUBTLE...LOW AMPLITUDE PERTURBATIONS ARE WORKING THROUGH
THE FLOW...WITH THE 18Z RUC13 INDICATING ONE OF THESE ENTERING
SOUTHWEST NEB/NORTHWEST KS OVER THE NEXT SEVERAL HOURS PER H5
VORTICITY PROG.

CERTAINLY THE PARAMOUNT CONCERN THIS EVENING IS A CONDITIONAL RISK
FOR SEVERE WEATHER...ALTHOUGH TO SAY THAT MODELS DON/T AGREE ON
THE COVERAGE/TIMING OF CONVECTION IS A FRUSTRATING UNDERSTATEMENT.
THE LATEST SPC RUC MESOANALYSIS INDICATES 0-1KM MLCAPE VALUES OF
2500-3500 J/KG ALIGNED OVER NEARLY THE ENTIRE CWA...AS DEWPOINTS
AT H85 HAVE CLIMBED WELL INTO THE 12-15C RANGE. HOWEVER...AT LEAST
25-50 J/KG OF MLCIN ALSO REMAINS...NOT SURPRISING CONSIDERING H7
TEMPS IN THE +10-12C RANGE. VISIBLE SATELLITE REVEALS A CAPPED LOW
LEVEL CUMULUS FIELD HAS DEVELOPED ACROSS MAINLY THE FAR
NORTHERN/EASTERN COUNTIES CLOSER TO THE EDGE OF THIS PERCEIVED
CAP...AND IN AN AREA OF H85 THETA-E ADVECTION/MOISTURE TRANSPORT.
SO FAR THERE ARE NO IMMINENT SIGNS OF CONVECTIVE
INITIATION...DESPITE VARIOUS SUGGESTIONS FROM MODEL QPF FIELDS.

DESPITE A VARIETY OF MODEL SOLUTIONS REGARDING CONVECTIVE
INITIATION POTENTIAL...FEEL THAT THERE ARE REALLY TWO MAIN AREAS
OF FOCUS. ONE IS ACROSS THE NORTHEAST CWA WHERE THE CURRENT CAPPED
CUMULUS FIELD IS...ALTHOUGH THE LATEST RUNS OF THE NAM/RUC/HRRR
TEND TO KEEP MOST/IF NOT ALL OF THIS POTENTIAL JUST OFF TO THE
NORTH AND EAST ACROSS THE LBF/OAX CWA. MEANWHILE...OFF TO THE WEST
IN THE HOT...DEEPLY MIXED AIRMASS NEAR THE HIGH PLAINS DRYLINE...A
WELL DEFINED LINE OF VERY HIGH BASED CUMULUS HAS DEVELOPED ROUGHLY
ALONG A LINE FROM SIDNEY NEB TO GOVE KS...IN AN AREA OF VERY STEEP
LOW LEVEL 0-3KM LAPSE RATES OF 8-9C/KM. DESPITE THE STOUT CAP...IT
IS POSSIBLE THAT THESE HIGH BASED CU COULD DEVELOP INTO STORMS AS
THEY DRIFT EAST TOWARD THE DEEPER MOISTURE. THIS SCENARIO IS WELL
SUPPORTED BY THE 12Z 4KM WRF-NMM REFLECTIVITY PROG...SHOWING
CONVECTION SPREADING INTO SOUTHERN/WESTERN ZONES IN THE 23-01Z
TIME FRAME. WITH VERY HIGH LCL LEVELS IN THIS AREA...NOT
ANTICIPATING ANY KIND OF TORNADO THREAT SHOULD THESE BE THE ONLY
STORMS THAT GO. HOWEVER...WITH VERY STEEP MID LEVEL LAPSE RATES
AND HIGH CAPE...LARGE HAIL TO AT LEAST GOLF BALL SIZE IS
POSSIBLE...ALONG WITH STRONG DOWNBURST WINDS. SHOULD ANY STORMS
HAPPEN TO SUSTAIN THEMSELVES IN SUPERCELLULAR MODE CLOSER TO
SUNSET...A LOW-END TORNADO THREAT COULD POTENTIALLY MATERIALIZE AS
THE H85 LOW LEVEL JET ACCELERATES TO AROUND 50KT...INCREASING
0-1KM HELICITY INTO THE 150-250 M2/S2 RANGE. ALL THIS BEING
SAID...IT IS VERY PLAUSIBLE THAT CONVECTION COULD FAIL TO INITIATE
ALTOGETHER. A VERY TOUGH CALL FOR SURE. ASSUMING THAT LITTLE TO
NOTHING HAPPENS BEFORE 03Z...THERE IS STILL A SLIM CHANCE OF
ELEVATED CONVECTION FIRING ACROSS THE NORTHEAST CWA AFTER DARK
NEAR THE NOSE OF THE DEVELOPING LOW LEVEL JET...ALTHOUGH THE BEST
SPEED CONVERGENCE/MOISTURE TRANSPORT SHOULD FOCUS OFF TO THE
NORTH/EAST OF THE CWA...ALTHOUGH IT COULD BE CLOSE. AS THE WARM
FRONT/CAPPING LIFTS NORTH THROUGH THE NIGHT...THE VAST MAJORITY OF
THE CWA SHOULD REMAIN STORM FREE THROUGH THE LATE HOURS.

ON MONDAY...MODELS ARE IN AGREEMENT THAT THE SYNOPTIC WARM FRONT
WILL SURGE NORTH INTO NORTHERN NEB/SOUTHERN SD...WITH THE 12Z NAM
MORE HESITANT TO LIFT THE WARM FRONT NORTH OF THE FAR NORTHERN
CWA. NONETHELESS...AS THE FLOW ALOFT TURNS MORE MERIDIONAL...THE
MAIN FOCUS FOR CONVECTION WILL RESIDE FROM THE HIGH PLAINS
NORTHWARD INTO THE DAKOTAS...WITH THE CWA REMAINING CAPPED BELOW
+10-12C TEMPS AT H7. CONFIDENCE IS NOT HIGH IN MORNING CLOUD
TRENDS...BUT HAVE LEANED TOWARD THE NAM SOLUTION OF WIDESPREAD LOW
STRATUS BLANKETING MUCH OF THE NORTHEAST HALF OF THE CWA RIGHT
AWAY IN THE MORNING...BEFORE GRADUALLY LIFTING NORTH/ERODING FROM
SOUTH TO NORTH DURING THE MORNING/AFTERNOON HOURS. TO THE SOUTH OF
ANY STRATUS...DEEP SOUTHWESTERLY DRY FLOW WILL INVADE THE SOUTHERN
CWA DURING THE DAY...MAINLY ACROSS KS ZONES AND FAR SOUTHWEST NEB
COUNTIES. AS A RESULT...TEMPERATURES WILL SOAR WITH AT LEAST
+23-27C AIR ACROSS THE SOUTHWEST...AND DEWPOINTS WILL CRASH. THIS
RESULTS IN FIRE WEATHER CONCERNS...ALTHOUGH WINDS WILL BE THE
LIMITING FACTOR. PLEASE SEE FIRE WEATHER SECTION BELOW FOR MORE
DETAILS. OTHERWISE...TEMPS MONDAY ACROSS A GOOD CHUNK OF THE CWA
SHOULD REACH THE WARMEST VALUES OF THE YEAR SO FAR. AM AIMING FOR
PARTS OF NORTH CENTRAL KS TO REACH 95 DEGREES...WITH AT LEAST LOW
90S IN FAR SOUTHERN NEBRASKA. WITH THE NAM SHOWING A SLOWER
EROSION OF STRATUS/LIFTING WARM FRONT ACROSS THE NORTHERN HALF OF
THE CWA...HAVE DECIDED TO HEDGE HIGHS A BIT AND GO MORE WITH A
MODEL COMPROMISE...RESULTING IN MAINLY LOW/MID 80S NORTH OF I-80.
IT WOULDN'T TAKE MUCH OF A NORTHWARD SURGE OF THE WARM FRONT TO
PUT EVEN NORTH AREAS NEAR 90.

MONDAY NIGHT...KEPT DRY FORECAST INTACT AS CONVECTIVE FOCUS REMAIN
WELL TO THE NORTH ACROSS THE DAKOTAS...WHILE A SURFACE TROUGH AXIS
SLIDES ACROSS THE CWA AND TURNS BREEZES TO THE WEST/NORTHWEST
MAINLY AFTER MIDNIGHT. MADE LITTLE CHANGE TO LOW TEMPS...RANGING
FROM MID 50S FAR WEST TO LOW-MID 60S SOUTHEAST.

LONG TERM...12Z MONDAY THROUGH SUNDAY.  THE START OF THE LONG TERM
PERIOD WILL FEATURE A LARGE TROUGH ACROSS THE WESTERN UNITED STATES
AT H5 WITH A RIDGE ACROSS THE MISSISSIPPI RIVER VALLEY.  IN
BETWEEN...THE CENTRAL PLAINS WILL HAVE SOUTHWESTERLY FLOW ALOFT AS
AN INITIAL SURFACE LOW LIFTS NORTHWARD INTO THE NORTHERN PLAINS.
THIS SHOULD BRING DRY WEATHER FOR TUESDAY...WITH ABOVE NORMAL
TEMPERATURES.

ANOTHER LOW WILL BEGIN TO GATHER ACROSS PARTS OF WESTERN KANSAS /
EASTERN COLORADO BY LATE TUESDAY AFTERNOON AS THE UPPER TROUGH/LOW
ACROSS THE WESTERN UNITED STATES MOVES EAST.  THERE ARE STILL
DISAGREEMENTS AMONGST THE VARIOUS MODEL SOLUTIONS IN REGARDS TO HOW
PROGRESSIVE THE UPPER TROUGH WILL BE...WITH THE GFS AGAIN ON THE
FAST SIDE...AND THE ECMWF / GEM ON THE SLOW END.  WILL AGAIN GO
CLOSER TO A GFS ENSEMBLE MEAN SOLUTION WHICH IS MORE IN BETWEEN THE
OPERATIONAL MODEL SOLUTIONS.  THIS WILL BRING A CHANCE OF
THUNDERSTORMS TO THE REGION STARTING TUESDAY NIGHT AS H85 WARM AIR
ADVECTION INCREASES AND THE NOSE OF A 50 KT LOW LEVEL JET MOVES INTO
CENTRAL NEBRASKA.

THE FRONTAL BOUNDARY WILL CONTINUE TO MAKE PROGRESS SOUTHEAST ON
WEDNESDAY...THOUGH AGAIN CONFIDENCE IN EXACTLY WHERE IT WILL END UP
BY AFTERNOON IS NOT HIGH DUE TO THE DIFFERING MODEL SOLUTIONS.  WILL
CONTINUE TO CARRY THE HIGHER POPS IN THE SOUTHEAST PORTION OF THE
FORECAST AREA SINCE EVEN THE FASTER GFS SOLUTION STILL SUGGESTS THE
BOUNDARY WILL NOT CLEAR THAT AREA UNTIL LATER WEDNESDAY
EVENING/NIGHT.  THE SEVERE WEATHER CHANCES CURRENTLY MENTIONED IN
THE HAZARDOUS WEATHER OUTLOOK STILL LOOK REASONABLE WITH SUFFICIENT
INSTABILITY PRESENT NEAR / AHEAD OF THE BOUNDARY.

WILL KEEP A CHANCE OF SHOWERS GOING INTO THURSDAY AS THE UPPER
TROUGH / LOW MOVES THROUGH...BUT TRY TO GO DRY AGAIN BY FRIDAY.
IF THE SLOWER ECMWF SOLUTION TURNS OUT TO BE MORE CORRECT...THE
CHANCES FOR RAIN WILL HAVE TO BE HELD ONTO LONGER.  ANOTHER
VORTICITY LOBE PIVOTS AROUND THE LOW FRIDAY NIGHT INTO EARLY
SATURDAY...BUT THE MAJORITY OF THE PRECIPITATION ASSOCIATED WITH
THAT SHOULD STAY JUST EAST OF THE CWFA.

IN REGARDS TO TEMPERATURES...THE STRING OF DAYS WITH READINGS WELL
ABOVE NORMAL WILL COME TO AN END ON THURSDAY AS COLDER AIR MOVES IN
BEHIND THE FRONTAL BOUNDARY.  WILL GO WITH HIGHS GENERALLY IN THE
60S TO LOWER 70S FOR THURSDAY THROUGH SUNDAY.

FIRE WEATHER...STRONGLY CONSIDERED ISSUING A FIRE WEATHER WATCH
FOR MONDAY AFTERNOON ACROSS SEVERAL COUNTIES MAINLY SOUTH OF
INTERSTATE 80 IN NEBRASKA...AS TEMPERATURES SOARING INTO THE UPPER
80/LOW 90S COMBINED WITH FALLING DEWPOINTS WILL LIKELY RESULT IN
RELATIVE HUMIDITY VALUES BETWEEN 10-20 PERCENT FOR SEVERAL
HOURS...ESPECIALLY IN FURNAS...GOSPER...HARLAN AND FRANKLIN
COUNTIES. THE ONLY THING HOLDING ME BACK WAS LACK OF CONFIDENCE IN
REACHING THE FIRE WEATHER WATCH/RED FLAG WARNING CRITERIA OF 20
MPH SUSTAINED OR 25 MPH GUSTS...AS SUSTAINED SPEEDS RIGHT NOW LOOK
TO AVERAGE CLOSER TO 15 MPH. THE NORTH CENTRAL KS COUNTIES HAVE A
BETTER SHOT OF REACHING SUSTAINED 20 MPH...WITH EVEN LOWER RH
VALUES POSSIBLY DIPPING BELOW 10 PERCENT. HOWEVER...THE OFFICIAL
FUEL STATUS FOR THOSE COUNTIES IS CURRENTLY INDICATED AS
UNFAVORABLE FOR EXPLOSIVE FIRE GROWTH...AND THUS WILL NOT BE
ISSUING ANY HEADLINES THERE EITHER. NO MATTER WHAT...AT LEAST
NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY MONDAY AFTERNOON
FOR ALL POINTS GENERALLY SOUTH OF A GOTHENBURG...MINDEN...SUPERIOR
LINE AND POTENTIALLY FARTHER NORTH IF THE FORECAST DEW POINTS FALL
MORE QUICKLY THAN FORECAST. WILL DEFER TO THE OVERNIGHT SHIFT TO
MAKE THE CALL ON WHETHER A RED FLAG WARNING IS NEEDED FOR THE
NEBRASKA COUNTIES...BUT FOR NOW WILL CONTINUE TO ADVERTISE FIRE
ISSUES IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 8, 8:35 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
835 PM CDT SUN MAY 8 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
100145-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
835 PM CDT SUN MAY 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY AFTERNOON...THE COMBINATION OF VERY LOW RELATIVE
HUMIDITY VALUES AND SOUTHERLY WINDS WILL CREATE AN ELEVATED TO
CRITICAL FIRE DANGER ACROSS NORTH CENTRAL KANSAS...ALONG WITH
LOCATIONS IN SOUTH CENTRAL NEBRASKA MAINLY SOUTH OF A LINE FROM
GOTHENBURG...TO MINDEN...TO SUPERIOR.

THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT INTO
WEDNESDAY NIGHT.  A FEW OF THE STORMS WEDNESDAY AFTERNOON AND
EVENING COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

Nearby

Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.